MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number RLT261412
Medical Device Problem Codes Complete Blockage (1094); Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A1: patient identifier unknown.Manufacturer placeholder provided instead.H3: device remains implanted.H6: investigation in progress.Results will be sent with follow-up report.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a patient presenting with an abdominal aortic aneurysm was treated with a gore® excluder® aaa endoprosthesis.During the procedure, the contralateral leg was unintentionally deployed higher than the long marker at the flow divider by approximately.5 cm.The procedure was completed and the physician decided not to implant a matching limb on the ipsilateral leg.The patient tolerated the procedure.On (b)(6) 2023, the patient presented with occlusion of the trunk ipsilateral leg.An additional contralateral leg was implanted and flow was restored.The patient tolerated the procedure.Patient imaging is not available.
 
Additional Manufacturer Narrative
A review of the manufacturing records indicated the lot met pre-release manufacturing specifications.Based on the incident description and the subsequent investigation, no further information was provided to gore, we are unable to determine the cause of this incident and assign a root cause.This complaint was initiated based on information received from the field.Neither images enabling direct assessment of product performance nor the product itself, which remains implanted, were returned for evaluation.Based on the incident description no allegation of device malfunction, such as stent collapse or structural deformation was indicated with respect to device performance.Therefore the available information does not reasonably suggest a potential malfunction has occurred.The reported device occlusion represents a known complication or adverse event that can occur when using stent-graft endovascular devices and can arise as a result of a multitude of factors, including intra-procedural technical considerations, post-operative treatment regimen and patient-related risk factors.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), adverse events that may occur and / or require intervention include but are not limited to device occlusion.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a patient presenting with an abdominal aortic aneurysm was treated with a gore® excluder® aaa endoprosthesis.During the procedure, the contralateral leg was unintentionally deployed higher than the long marker at the flow divider by approximately.5 cm.The procedure was completed and the physician decided not to implant a matching limb on the ipsilateral leg.The patient tolerated the procedure.On (b)(6) 2023, the patient presented with occlusion of the trunk ipsilateral leg.An additional contralateral leg was implanted and flow was restored.The patient tolerated the procedure.Reportedly the cause of the occlusion is unknown.It was reported that the contralateral device did not appear as collapsed over to the ipsilateral side nor occluding it.Patient imaging is not available.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 2 B/P
32470 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
tom hormby
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key17563366
Report Number3007284313-2023-02706
Device Sequence Number15127015
Product Code MIH
UDI-Device Identifier00733132622443
UDI-Public00733132622443
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/16/2026
Device Catalogue NumberRLT261412
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2023
Supplement Date Received by Manufacturer11/24/2023
Initial Report FDA Received Date08/17/2023
Supplement Report FDA Received Date11/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GORE® EXCLUDER® AAA ENDOPROSTHESIS - PLC161000
Outcome Attributed to Adverse Event Other;
Patient SexMale